Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
Experiences with 'quitting' Duloxetine?(3 Posts)
I've been on anti-depressants for years but at the start of the year I decided that I no longer wanted to take them (There is a long backstory to this but not that relevant to the post).
With the support of my GP have managed to go from 120mg to 30mg every second day (this has taken me 8 months to do). I've been duloxetine free for the last three days which I'm very pleased about, however, I am feeling very 'withdrawal-ly' still: Brain haze, dizziness, feeling 'tranquilised', confusion, forgetfulness, aggressive feelings out of proportion to the situation, nausea, compulsive overeating/insatiable appetite etc.
These symptoms are completely 'normal' when you are taking duloxetine and miss a dose by accident but I really thought they would be less severe now that I've tapered off so slowly? I'm very disheartened and scared that I will never be free of this drug and feel healthy and normal again. Actually it's very upsetting because I've been trying so hard to change my life for the better and this is a major obstacle that won't budge.
For those who have managed to quit Duloxetine please can you tell me how long this lasts? I need to do assignments and work and normal everyday activities but the withdrawal symptoms are so so awful. I know taking a duloxetine pill will make it go away but I don't want anything to do with it anymore. I keep telling myself 'it can't last forever' but now I feel paranoid that it will.
Can anyone share their experiences with duloxetine with me? TIA
Update: Just in case someone reads this thread one day, I'm on day 11 now and starting to feel somewhat normal.
Cognition is still a bit off - someone will say something to me and i can't process or understand what they have said straight away. It will completely go over my head, even just a hello (sorry what did you say? for example) but it is so much better than it was a few days ago.
Anyway i just want to leave this here because I always get good advice on mumsnet, so passing it along
Thanks for sharing your experience. I take Duloxetine (amongst others) for nerve pain and am hoping that a spinal cord stimulator will allow me to reduce/stop taking pain medications completely.
When I was reducing Pregabalin (also hellish!), I was told by my doctor that the withdrawal is due to the brain having to replace the neurotransmitters that the drug was providing. I am glad you are through the worst of the withdrawal symptoms, and I am sure you will continue to get back to normal.
Join the discussion
Please login first.